Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2007, 5:43 PM EDT for Bradley County, Polk County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 8, 2007, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bradley County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:00 PM EDT | TSTM WND DMG | Cleveland, TN | TREES DOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 082143
SVRMRX
TNC011-139-082245-
/O.NEW.KMRX.SV.W.0040.070608T2143Z-070608T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
543 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF CLEVELAND...
POLK COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITIES OF...DUCKTOWN...BENTON...
* UNTIL 645 PM EDT
* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
CHARLESTON TO 19 MILES SOUTHWEST OF CLEVELAND...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ATHENS TO 8 MILES EAST OF
LAKEVIEW...AND MOVING SOUTHEAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BENTON BY 630 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3529 8473 3527 8475 3525 8473 3527 8466
3526 8452 3529 8449 3521 8429 3503 8431
3501 8433 3502 8495 3504 8499 3519 8499
3535 8487
$$
171 follow-up statement
000
WWUS54 KMRX 082214
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
614 PM EDT FRI JUN 8 2007
TNC011-139-082245-
/O.CON.KMRX.SV.W.0040.000000T0000Z-070608T2245Z/
BRADLEY TN-POLK TN-
614 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR POLK AND BRADLEY COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RELIANCE TO 7 MILES EAST OF
FLINT SPRINGS...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF BENTON
TO 13 MILES SOUTH OF CLEVELAND...MOVING SOUTHEAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ARCHVILLE BY 635 PM EDT...
6 MILES WEST OF TURTLETOWN AND 8 MILES NORTHWEST OF DUCKTOWN BY 645
PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP WITH
LITTLE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 3529 8473 3527 8475 3525 8473 3527 8466
3526 8452 3529 8449 3521 8429 3503 8431
3501 8433 3502 8495 3504 8499 3519 8499
3535 8487
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:35 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 2:35 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 235 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR INDIANAPOLIS SOUTHWEST TO NEAR LITTLE ROCK...WITH A VERY UNSTABLE AIR MASS DEVELOPING OVER THE PLATEAU BETWEEN THE FIRST AND SECOND LINES OF CONVECTION. THE INITIAL LINE OF CONVECTION OVER THE GREAT TN VALLEY HAS REMAINED BELOW SEVERE CRITERIA SO FAR...BUT THINK THAT THE SECOND LINE OF CONVECTION (CURRENTLY OVER MIDDLE TN) WILL LIKELY PRODUCE SOME SEVERE WEATHER ACROSS THE FORECAST AREA LATER THIS AFTERNOON AND EVENING. THE COLD FRONT SHOULD BECOME QUASI-STATIONARY TONIGHT AS THE UPPER-LEVEL FLOW BECOMES ZONAL. IN FACT...THIS FRONT SHOULD BISECT THE FORECAST AREA ON SATURDAY...WITH ISOLATED CONVECTION AGAIN POSSIBLE ON SATURDAY ACROSS SOUTHEAST TN AND SOUTHWEST NC. THE FRONT SHOULD EVENTUALLY PUSH SOUTH OF THE FORECAST AREA BY SUNDAY MORNING...WITH DRY WEATHER RETURNING ON SUNDAY. AS FOR TEMPS...WILL TREND TOWARD A PERSISTENCE FORECAST TONIGHT AND SATURDAY...WITH LOWER TEMPS EXPECTED BY SATURDAY NIGHT AS SLIGHTLY DRIER AIR MOVES INTO THE FORECAST AREA. .LONG TERM (MONDAY THROUGH FRIDAY)...THE MAIN WEATHER FEATURE WILL CONTINUE TO BE A RIDGE OF HIGH PRESSURE. THIS WILL KEEP MOST AREAS DRY AND WARM...THOUGH MAY SEE SOME ELEVATED CONVECTION LATE AFTERNOON BOTH DAYS. COLD FRONT WILL APPROACH THE REGION DURING THE REMAINDER OF THE TIME FRAME. SYSTEM APPEARS TO BE A BIT UNORGANIZED AS IT MOVES INTO THE AREA...BUT SHOULD BRING IN ENOUGH MOISTURE AND LIFT FOR SCATTERED SHOWERS/THUNDERSTORMS. STAYED CLOSE TO GUIDANCE NUMBERS FOR TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 91 63 90 62 / 60 20 0 0 0 KNOXVILLE AIRPORT, TN 70 90 62 88 61 / 60 20 0 0 0 OAK RIDGE, TN 69 90 62 88 61 / 60 10 0 0 0 TRI CITIES AIRPORT, TN 66 88 58 86 57 / 60 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, Jun 8, 3:16 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EDT FRI JUN 8 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EDT FRI JUN 8 2007 /216 AM CDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. WARM MOIST AIR WILL BE TRANSPORTED UP THE TENNESSEE VALLEY TODAY AHEAD OF A COLD FRONT. PLENTY OF SUN WILL PROVIDE SURFACE HEATING. THESE INGREDIENTS WILL RESULT IN AN UNSTABLE ATMOSPHERE THIS AFTERNOON. THE STORMS ARE EXPECTED TO DEVELOP IN THE EARLY AFTERNOON...MAINLY IN THE CUMBERLAND PLATEAU AREA...THEN MOVE EAST ACROSS THE VALLEY. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE DAMAGING STRAIGHT-LINE WINDS...WITH LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 8, 4:17 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 417 PM EDT FRI JUN 8 2007 TNZ012>014-036>038-082115- ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-SCOTT-UNION- 417 PM EDT FRI JUN 8 2007 ...A LINE OF STRONG THUNDERSTORMS WERE AFFECTING ANDERSON... CAMPBELL...CLAIBORNE...GRAINGER...SCOTT AND UNION COUNTIES... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF JACKSBORO....MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
Special weather statement, Jun 8, 4:59 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 459 PM EDT FRI JUN 8 2007 TNZ099-082200- HAMILTON- 459 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WERE AFFECTING HAMILTON COUNTY... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF DAYTON TO SIGNAL MOUNTAIN....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
Local storm report, Jun 8, 5:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG DAYTON 35.49N 85.01W
06/08/2007 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON 16TH AVENUE IN DAYTON.
&&Local storm report, Jun 8, 5:09 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
509 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG KINGSTON 35.87N 84.51W
06/08/2007 ROANE TN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&Local storm report, Jun 8, 5:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG TEN MILE 35.67N 84.67W
06/08/2007 MEIGS TN LAW ENFORCEMENT
TREES DOWN.
&&Special weather statement, Jun 8, 5:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 535 PM EDT FRI JUN 8 2007 TNZ015-016-038>040-070>074-VAZ001-005-082230- BLOUNT SMOKY MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-LEE-NORTH SEVIER-NORTHWEST COCKE-NW BLOUNT-SCOTT-SEVIER SMOKY MOUNTAINS- 535 PM EDT FRI JUN 8 2007 ...A LINE STRONG THUNDERSTORMS WILL EFFECT BLOUNT... COCKE...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON... LEE...SCOTT AND SEVIER COUNTIES THROUGH 630 PM... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUTLEDGE....MOVING EAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:58 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 62 min |
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 47 min |
| Jun 8, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 42 min |
| Jun 8, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 54 min |
| Jun 8, 4:37 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 38 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 60 min |
| Jun 8, 4:47 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 58 min |
| Jun 8, 4:51 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 54 min |
| Jun 8, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Union | 61 min |
| Jun 8, 5:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 58 min |
| Jun 8, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 53 min |
| Jun 8, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 63 min |
| Jun 8, 5:37 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 23 min |
| Jun 8, 5:51 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Jefferson | 39 min |
| Jun 8, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 66 min |
| Jun 8, 7:39 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.